My son has been taking Vyvanse for a long period and we come to realize that he
is thinking homosexual thoughts. What can I do?
No, Vyvanase has not been known to cause homosexual thoughts as a side effect. It is normal for preteens and teens to have some homosexual thoughts, generally they do not act on them and may be very embarrased by them. Does he see a psychiatrist for his meds or does his pediatrician give them? If he is not seeing a psychiatrist, you could take him to one for evaluation. Perhaps your son is homosexual. If he is, then the psychiatrist can help to determine that and help him become comfortable with himself as a homosexual male. If he is homosexual there is not a whole lot that you can do. You can accept him as he is. He is still your son after all.
That's funny that you should mention that. My son was on Vyvanse and now off. But he makes the cuttiest gay voice. We have asked him if he is having feelings towards males. He laughs it off and says oh no way I love the girls way too much. His friends are starting to get the lower voices and show off, so my son does the high one and they all laugh together. I don't think you have anything to worry about but if he is it's not the end of the world is it? My nephew is gay and a very nice person.
It absolutely DOES. I have taken Ritalin for years. Took Vyvannse for a short while ... stopped due to price. It made me feel "smug" ... in a good way ... a little cocky almost. But I did notice that I had gay thoughts that I would never ever have had prior. It also caused me to be somewhat sexually stimulated including progenation of some leakage or "pre-cum" as standard reaction. I am sure this does not happen with all people but for me it was quite unmistakable.
Im gonna argue and say yes it does. I did a google search for this very topic and found this post. Ive been prescribed to adderall for my add my whole life... and was bi-curious my whole childhood... doing whatever i could to get a look at my friends at the pool, etc. I could never be in a relationship with a guy. Ans im very attracted to women. Ive come to terms with the fact that Im what the world would call 'bisexual' but i dobt see both sexes the same way... and honestly when i take vyvanse all i do is think about men; otherwise I dont have as strong sexual urges with men.
honestly, it's not unheard of for certain psychiatric drugs to lead to same sex attraction; brain chemistry is complicated, and psychiatric drugs will alter that chemistry in strange ways sometimes.
if your son has professed to have noticed a change in sexual attraction following starting on the drugs, then you might see about switching him to a different medication.
If you son, however, has told you that he's always been gay, and you're using the drugs as a scapegoat, then you sir are shameless.
as far as your question of "what can I do?", you can love your son, regardless of who he is and whom he loves, and you can learn how to accept him regardless of his "homosexuality thoughts", or you can risk pushing him away from you. your call.
I have seen this question online a few times now. The reason I've seen it is because I've searched it. My entire life I have been the straightest guy I know and very highly sexual. If I'd had homosexual desires then, I would have been happy to act on them, as it would have been another path to sexuality; however, I never felt anything at all close to feminine thoughts or fantasies.
Now, two years after starting Vyvanse, I slowly noticed bizarre new desires, specifically the urge to wear women's clothing. The higher a dosage I've taken, the stronger the emotions. The longer I am on the med, the stronger the emotions. If I stop taking the med entirely for a few days (which I have a few times due to the confusion over these changes) then all the thoughts/desires disappear as if they'd never been there, and I'm left shocked that I was even like that. Then, if I start the medication again, the thoughts pop right back up.
Yes, this medication can cause unusual thoughts in men as far as I've seen and discussed with other men. It causes my brain to feel much more feminine, to care much more about my appearance, to want to dress 'prettier', and to occasionally cross dress as well.
I can understand the doubts from others, but if you've been on the med, specifically a higher dose and for longer than a few months, you might be surprised as how your mind changes.
- Vyvanse Information for Consumers
- Vyvanse Information for Healthcare Professionals (includes dosage details)
- Side Effects of Vyvanse (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.